Statins side effects: The painful and embarrassing symptoms caused by drug use


83
13 shares, 83 points
Statins side effects: The painful and embarrassing symptoms caused by drug use

Chronic constipation

In a study published in the US National Library of Medicine National Institutes of Health, possible association between statin use and bowel dysmotility was further investigated.

The study noted: “The side effects of statins include diarrhoea and constipation, although no pathophysiological explanation is provided by the manufacturer.

“There are various mechanisms that have been postulated by which statins are thought to induce myotoxicity.

“Such theories include blocking mevalonic acid production, depleting coenzyme Q10 and inducing selenoprotein dysfunction.

“Another possible mechanism by which statins can have this effect may be related to nitric oxide levels.

“There is some evidence to imply that nitric oxide acts on inhibitory nerves in the colon to produce impaired motility.”

Author:
This post originally appeared on Daily Express :: Health Feed
Read More


0 Comments

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.